Puerto Rico, 2007

Heavy Rain in Puerto Rico, May 21, 2007

May 21, 2007 · NWS SJU · 1 event in 1 county or zone

Scattered thunderstorms affected the municipality of San Sebastian by mid afternoon and caused locally heavy rainfall. Doppler radar estimated two to three inches over a period of three hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Scattered thunderstorms affected the municipality of San Sebastian by mid afternoon and caused locally heavy rainfall. Doppler radar estimated two to three inches over a period of three hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at May 21, 3:50 PM AST, 1 hour 20 minutes earlier.

Area forecast discussion, May 21, 3:50 PM AST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
350 PM AST MON MAY 21 2007

.SHORT TERM...VARIABLY CLOUDY SKIES WERE DETECTED THIS AFTERNOON
OVER THE LOCAL REGION. THE NWS DOPPLER RADAR DETECTED SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WESTERN AND INTERIOR
SECTIONS OF PUERTO RICO EARLY IN THE AFTERNOON. THE HEAVIEST
ACTIVITY OCCURRED OVER THE MUNICIPALITIES OF UTUADO...LARES...AND
SAN SEBASTIAN. THIS IS A GOOD INDICATION THAT OUR LOCAL ATMOSPHERE
WAS BEGUN TO SEE A SLOW AND GRADUAL INCREASE IN MOISTURE. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THAT SECTIONS OF THE
ISLAND UNTIL LATE AFTERNOON OR EARLY EVENING HOURS. OVER THE REST
OF THE REGION INCLUDING THE U.S. VIRGIN ISLANDS...ONLY ISOLATED
SHOWERS WERE DETECTED. FOR THIS EVENING...PARTLY CLOUDY SKIES WILL
PREVAIL WITH ONLY ISOLATED TO SCATTERED PASSING SHOWERS OVER THE
USVI AND THE EASTERN SECTIONS OF PUERTO RICO. HOWEVER...NO
SIGNIFICANT OR WIDESPREAD PCPN IS EXPECTED. WITH A MORE EASTERLY
TRADE FLOW OVER THE REGION THE TEMPERATURES ALONG THE NORTHERN
COASTAL MUNICIPALITIES OF PUERTO RICO WILL BE LESS WARMER THAN
PREVIOUS DAYS.

.LONG TERM...A LARGE 1037 MB STRONG SURFACE HIGH PRESSURE OVER THE
NORTHEASTERN AND CENTRAL ATLANTIC WILL REMAIN ANCHORED OVER THAT
PLACE DURING THE NEXT FEW DAYS...WHILE WEAKENING. AT THE SAME TIME A
TROUGH OF LOW PRESSURE FROM HISPANIOLA ACROSS THE EASTERN
BAHAMAS...AND EXTENDING TO THE EAST NORTHEAST ACROSS THE SOUTHWEST
ATLANTIC FOR SEVERAL HUNDRED MILES...WILL LINGER OVER THAT AREA
DURING THE NEXT SEVERAL DAYS. THESE FEATURES WILL COMBINE TO PROMOTE
A MODERATE EAST TO SOUTHEAST TRADE WIND FLOW ACROSS THE LOCAL
ISLANDS AT LEAST UNTIL THE END OF THE WORK WEEK. THIS TROUGH WILL
ALSO HELP TO DESTABILIZE THE LOCAL ATMOSPHERE SPECIALLY DURING THE
AFTERNOONS TO PRODUCE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY OVER THE WESTERN AND INTERIOR SECTIONS OF
PUERTO RICO. THIS MORE WET WEATHER PATTERN WILL PREVAIL OVER THE FA
AT LEAST UNTIL THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  88  75  88 /  40  20  20  20
STT  78  86  78  86 /  20  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99/99
Hazardous weather outlook, May 21, 6:00 AM AST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAY 21 2007

PRZ001>013-AMZ710>750-221000-
600 AM AST MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...AFTERNOON SHOWERS AND AN ISOLATED THUNDERSTORM
OR TWO ARE POSSIBLE ACROSS THE NORTHWEST AND WEST INTERIOR SECTIONS
OF MAINLAND PUERTO RICO. BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL
MAY PRODUCE LOCALIZED AREAS OF STANDING WATER ALONG ROADWAYS WHERE
THE DRAINAGE IS POOR. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...A CHANCE OF AFTERNOON SHOWERS AND SLIGHT
CHANCE OF THUNDERSTORMS OVER THE WEST AND NORTHWEST COULD PRODUCE
MINOR NUISANCE FLOODING ACROSS THE NORTHWEST SECTION OF PUERTO RICO
DURING EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-221000-
600 AM AST MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Western Interior

When
May 21, 5:10 PM AST to 6:58 PM AST
Where
Western Interior County, San Sebastian
Reported by
Emergency Manager
Coordinates
18.320, -66.970

Urban flooding and a small stream running out its banks were reported at the Cheneli sector and Barrio Pueblo Nuevo in San Sebastian.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36167.